DOI: http://dx.doi.org/10.18203/2319-2003.ijbcp20204106

Dapsone induced hypersensitivity syndrome: a case report

Sarika Kolli, Priyanka Suhagiya

Abstract


Dapsone is an anti-leprotic drug. It may cause a severe adverse effect known as dapsone hypersensitivity syndrome which involves fever, chills, rash, and internal organ involvement. We report a case of a patient who is 30 years old male presented with fever, skin desquamation, and hepatitis. The case is being reported to emphasize the need to diagnose and manage dapsone hypersensitivity syndrome.


Keywords


Dapsone, Hypersensitivity syndrome, Hepatitis

Full Text:

PDF

References


Vinod KV, Arun K, Dutta TK. Dapsone hypersensitivity syndrome: A rare life

threatening complication of dapsone therapy. J Pharmacol Pharmacother. 2013;4(2):158-60.

Gavilanes MC, Palacio AL, Chellini PR, Nery JA, Rego JG. Dapsone hypersensitivity syndrome in a lepromatous leprosy patient- A case report. Lepr Rev. 2015;86:186-90.

Alungal J, Abdulla MC, Kunnummal NK, Sivadasan A. Dapsone- induced hypersensitivity syndrome, haemolytic anemia, and severe agranulocytosis. Int J Nutr Pharmacol Neurol Dis. 2015;5:113-6.

Grace M. An unusual case of dapsone syndrome. Indian Dermatol Online J. 2011;2:88-90.

Hamm RL. Drug-hypersensitivity syndrome: diagnosis and treatment. J Am Coll Clin Wound Spec. 2012;3(4):7781.

Watanabe H. Recent Advances in Drug-Induced Hypersensitivity Syndrome/DrugReaction with Eosinophilia and Systemic Symptoms. J Immunol Res. 2018;5163129.

Rademaker M, Maling T. Drug Hypersensivity syndrome. Medsafe. 2003;24(2):22-3.